For those who have suffered the stupamax stupor...How long before the cognitive fog lifts?
or dare I ask, does it?
I take 50mg of Topamax twice a day. I have lost a lot of weight, and have for sure suffered from the stupamax syndrome!!!
I had pretty severe brain fog for the first 6 months of taking Topamax, but fortunately it has started to settle down somewhat now.
I now take multivitamins and a vitamin B, and follow a really healthy diet, and that is starting to help a lot!
I find if I skip one part of my diet, or a vitamin I really feel the 'dumb' effects of Topamax later....eeek! lots of fun!!
Hope this helps a bit?
It does get better. Topamax affects appetite and ability to sleep, so that also plays into one's ability to concentrate. Be sure you're eating and getting enough rest, and don't forget the fluids. One important thing I was told by my doctor was to drink alot while on Topamax, otherwise you can get kidney stones. Just wanted to pass that info along. But drinking is good for hydration and will also help with concentration. I found the fog is definitely much better since I've been getting more rest and I've been eating better.
Omega Fish Oil, Multi-vitiamin w/Zinc, B complex and Magnesium Oxide in the evening to help with sleep has helped my son TREMENDOUSLY! He's on 300 mg. Topamax. Brain fog and tiredness gone! Of course drink lots of water and plenty of sleep!
Good luck...It does get better for most!
I have been on it for over a year. My memory is
horrible. Sometimes trying to hold a conversation is just terrible in trying to get the words to come to my mind. My doctor called it Dopamax...Good Luck...I am hoping to find an alternative.
How ong have you been on the medication? and what is your dose? I have been on it for about 3 months with the last two months being at a dose of about 200mg a day and the mental drag for me has gotten better. Doing crossword puzzles had helped the problems with word grasp and reading seems to help my brain clear up the fog.
I hope this helps.
I'm not on any medication yet. My neuro told me that this is the medication she will try first. One of my best friends Keri,took Topamax for spasmodic torticollis, a movement disorder in which the amygdylla (sp) screws up her neck making it veer to the left. She told me that she felt it's stupifying effects for a few months then her doctor pulled her off because she lost 40 lbs in 4 months. Her sister Debbie, is still taking it (off label use) to treat her migraines. Both of them laughed and told me about what they term it, "the Topamax tingle" which is these tingly feelings in the hands and feet. I asked them if it was like pins and needles and Keri said, "no, not like your hands are falling asleep, it's different, a tingly sensation that's the best I can describe it." Both my friend and her sister said that when they first went on it, they felt "high". Keri actually felt like she was on cocaine (she used in her teenage years), like she was speeding. She said that she had to go home from work one day because of that. but overall they both said it wasn't that bad. I was just wondering if the fog they spoke of ever lifts? want to know what's in store for me in the coming months once I begin treatment.
Most of the fog for me has lifted. I agree with your friends about the tingly sensation. That does seem to stick around. The fog does seem to get better. Like I said before, doing exercises to work through the fog help to get through it. And to not get frustrated with it. It does get better, have patientance and a good support team. If you are aware of the side effects then you can combat against them.
Hope this helps.
Im on 300 mg a day and the fog has lifted,,, it took awhile aprox a few months but it does get better,,, you just have to work through it and stick it out,,, it seems to last forever i know,, but it does get better...
I cant comment on the tingling sensation as i have ms as well so i am always tingling...grin...
But aside from the regular problems from after seziuing,,(sp) the only other issues i seem to have would be some slight memory problems and memory problems ,,
I take 1200 carbamazpine and 300 topamax daily,, and really function pretty much like i used to,, according to everyone that knows me..grin..
Hope that helped.
I've never had the tingling sensation but the fog was inevitable, but daily Sudoku puzzles were a must. Now I'm on 600mg and the fog is gone, along with Trileptol 900mg and sz seems to have come down. Still Sudoku is a must. I included crosswords, and Nintendo brain age.
I did get tingling but it was better if I didn't drink too much caffeine and used to eat a lot of bannanas for potasium. As for the fog it did get betta but sometimes I would feel like I was on speed. But then hairloss got really bad at 400mg so I decided to come off it, expecting my memory and concentration would improve but thats still not fantastic. Dr has suggested carbemazepine but I think id prefer the topomax as it made my seizures less intense and also really helped my migraines! I will leave it another month med free and the see!
More information about text formats